Alert archive / California / Freeze Warnings in 2011
Freeze Warning 11, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Dec 24, 2011, 1:13 PM PST for 8 counties in California. It took effect at Dec 24, 2011, 11:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2011, 1:13 PM PST (21:13 UTC)
- In effect from
- Dec 24, 2011, 11:00 PM PST
- Expired
- Dec 25, 2011, 9:00 AM PST
- In force
- 10 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, Santa Clara County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 49 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3273 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193 WWUS76 KMTR 242113 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 113 PM PST SAT DEC 24 2011 ...FREEZE WARNING IN EFFECT FROM 11 PM TONIGHT TO 9 AM SUNDAY... .A COLD AIRMASS WILL CONTINUE OVER THE AREA TONIGHT. A MOSTLY CLEAR SKY...LIGHT WIND...AND A DRY AIRMASS WILL ALLOW TEMPERATURES IN THE VALLEYS TO DROP BELOW FREEZING. CAZ506-507-510-516-251200- /O.NEW.KMTR.FZ.W.0011.111225T0700Z-111225T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 113 PM PST SAT DEC 24 2011 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST SUNDAY. * TEMPERATURES: EXPECT WIDESPREAD LOWS IN THE 20S LATE TONIGHT INTO SUNDAY MORNING. ISOLATED WIND SHELTERED SPOTS COULD EVEN BRIEFLY DIP INTO THE UPPER TEENS. * IMPACTS: SENSITIVE VEGETATION COULD BE KILLED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ513-528-251200- /O.NEW.KMTR.FZ.W.0011.111225T0700Z-111225T1700Z/ SANTA CLARA VALLEY...INCLUDING SAN JOSE- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 113 PM PST SAT DEC 24 2011 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST SUNDAY. * TEMPERATURES: EXPECT WIDESPREAD LOWS IN THE MID 20S TO LOWER 30S LATE TONIGHT INTO SUNDAY MORNING. ISOLATED WIND SHELTERED INLAND VALLEYS COULD EVEN BRIEFLY DIP TO NEAR 20. * IMPACTS: SENSITIVE VEGETATION COULD BE KILLED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ EVANS WEATHER.GOV/SANFRANCISCO
2 follow-up statements
766 WWUS76 KMTR 251131 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 331 AM PST SUN DEC 25 2011 CAZ506-507-510-516-251700- /O.CON.KMTR.FZ.W.0011.000000T0000Z-111225T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 331 AM PST SUN DEC 25 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING FOR THE INTERIOR VALLEYS. * TEMPERATURES: EXPECT WIDESPREAD LOW TEMPERATURES IN THE MID TO UPPER 20S EARLY SUNDAY MORNING. ISOLATED WIND SHELTERED SPOTS COULD EVEN DIP INTO THE LOWER 20S. * IMPACTS: SENSITIVE VEGETATION COULD BE KILLED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ513-528-251700- /O.CON.KMTR.FZ.W.0011.000000T0000Z-111225T1700Z/ SANTA CLARA VALLEY...INCLUDING SAN JOSE- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 331 AM PST SUN DEC 25 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING FOR THE INLAND VALLEYS. * TEMPERATURES: EXPECT WIDESPREAD LOW TEMPERATURES IN THE UPPER 20S AND LOWER 30S EARLY THIS MORNING. ISOLATED WIND SHELTERED INLAND VALLEYS COULD SEE LOWS IN THE MID 20S. * IMPACTS: SENSITIVE VEGETATION COULD BE KILLED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DYKEMA
011 WWUS76 KMTR 251702 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 902 AM PST SUN DEC 25 2011 ...FREEZE WARNING HAS EXPIRED... .TEMPERATURES ARE MAKING THEIR WAY ABOVE FREEZING ACROSS MOST OF THE AREA. THEREFORE...THE FREEZE WARNING HAS EXPIRED. TEMPERATURES TONIGHT WILL NOT BE AS COLD AS THIS MORNING. HOWEVER...A FEW AREAS WILL EXPERIENCE OVERNIGHT LOWS TONIGHT BELOW FREEZING ONCE AGAIN. CAZ506-507-510-513-516-528-251815- /O.EXP.KMTR.FZ.W.0011.000000T0000Z-111225T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 902 AM PST SUN DEC 25 2011 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Dec 24, 9:32 AM PST, 3 hours 41 minutes earlier.
Area forecast discussion, Dec 24, 9:32 AM PST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
932 AM PST SAT DEC 24 2011
.DISCUSSION...AS OF 9:30 AM PST SATURDAY...HIGH PRESSURE ALOFT
COMBINED WITH A COLD AND DRY AIR MASS WILL KEEP THE WEATHER STATUS
QUO FOR ONE MORE DAY. THE STRONG SURFACE PRESSURE GRADIENT
BETWEEN THE COAST AND THE GREAT BASIN CONTINUES WITH A DIFFERENCE
FROM WINNEMUCCA...NV TO SAN FRANCISCO OF 14.6 MB. THIS OFFSHORE
FLOW IS WHAT HAS KEPT THE LOWER ATMOSPHERE DRY AND COLD...AND THE
WIND MAINLY LIGHT FROM THE NORTHEAST. HOWEVER...THE RIDGE WILL
WEAKEN ON SUNDAY AND THE ONSHORE FLOW WILL RETURN AS A SHORT WAVE
TROUGH PUSHES INTO NORTHERN CALIFORNIA. THIS WILL MODERATE THE
OVERNIGHT LOWS WITH A TREND BACK TOWARD NORMAL SUNDAY NIGHT.
&&
.PREVIOUS DISCUSSION 0345...AS OF 3:45 AM PST SATURDAY...THE
FLOW WILL BECOME ZONAL STARTING THE BEGINNING OF THE WEEK AS THE
RIDGE BREAKS DOWN. EMBEDDED SHORTWAVES WILL MOVE ACROSS THE
PACIFIC NW AND NORTHERN CALIFORNIA. STARTING ON TUESDAY THERE WILL
BE A CHANCE OF RAIN...MAINLY NORTH OF THE GOLDEN GATE THROUGH THE
REMAINDER OF THE WEEK. THE BEST CHANCE OF RAIN FOR THE DISTRICT
WILL BE THE WEDNESDAY TO THURSDAY TIME PERIOD...HOWEVER MODELS ARE
NOT IN AGREEMENT ON HOW FAR SOUTH THE RAIN WILL BE. IT LOOKS LIKE
THE HEAVIEST RAIN WILL REMAIN NORTH OF THE DISTRICT...WITH THE
SOUTHERN PORTIONS OF THE DISTRICT POSSIBLY NOT SEEING ANY RAIN AT
ALL.
&&
.AVIATION...AS OF 9:30 AM PST SATURDAY...VFR CONDITIONS WILL PREVAIL
THROUGH THE FORECAST AS SURFACE HIGH PRESSURE DOMINATES THE
REGION. MAINLY LIGHT AND VARIABLE WINDS.
VICINITY OF KSFO...VFR CONDITIONS WILL PREVAIL.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR CONDITIONS WILL PREVAIL.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...ROUGH BAR ADVISORY FOR SF BAR UNTIL 3 PM
&&
PUBLIC FORECAST: EVANS/STROBIN
AVIATION/MARINE: RILEYHazardous weather outlook, Dec 24, 8:40 AM PST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 840 AM PST SAT DEC 24 2011 CAZ506-507-510-513-516-528>530-241745- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 840 AM PST SAT DEC 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SATURDAY AND SATURDAY NIGHT ANOTHER COLD NIGHT IS EXPECTED TONIGHT INTO SUNDAY MORNING WITH TEMPERATURES FALLING IN TO THE MID 20S TO MID 30S. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER COLD START TO THE DAY WILL OCCUR ON SUNDAY WITH TEMPERATURES IN THE MID 20S TO MID 30S. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED BEYOND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
Nearby
Freeze Warnings in California, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.